Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Marplan survey

Posted by Judy on December 3, 1999, at 9:44:30

In reply to Marplan survey, posted by Elizabeth on December 2, 1999, at 20:51:27

> People who take or have taken Marplan: what dose are you taking/did you take, and is/was it effective at that dose?

Hi Elizabeth

I took Marplan this past summer. At 40 mg/day, I felt almost no effects at all - good or bad - and I requested that my dosage be increased to 60 mg/day. After several days at 60, some benefits became apparent: increased energy, lessening of depression. Had I been able to stay at 60 mg/day, it might have been a good drug for me, BUT...

As with Nardil at theraputic dose, I lost the ability to function sexually on Marplan, had difficulty urinating and more serious edema than with Nardil - my eyes were swollen shut in the morning, my feet and ankles were outrageous by midday and the rest of my body looked generally bloated and unlike my normal body. My doctor would not recommend a diuretic for fear of dangerously lowering my BP.

The absolute worst side effect, and the one that ultimately chased me away from Marplan, was the nocturnal myoclonus that began occuring at 60 mg/day. I'm not talking about a couple of twitches while falling asleep. These were siezure-like jerks occuring every 15 seconds in every conceivable muscle - one muscle at a time! It was frightening! A friend started Marplan two weeks after I did and she began suffering myoclonus at 40 mg/day. Since our reactions to most AD's are usually 180-degree opposites, I wondered if the myoclonus was a 'universal' side effect; and I was surprised that JohnB didn't mention experiencing it at 80 mg/day.

I know you're interested in weight gain and I can report that I didn't gain immediately and fast as I did on Nardil. I put on about eight pounds during the eight or so weeks I took Marplan, but that was fluid retention - it disappeared as soon as I stopped Marplan and my urinary system began to function normally again.

My conclusions for you: I think you need to increase your dose upwards of 40 mg/day. We *know* you won't suffer sexual dysfunction! If you're not prone to edema, that probably won't be a problem so I don't think you'll find weight gain to be a problem. Myoclonus? Who knows - but maybe there is something you can take to counteract that if it becomes troublesome.

That's the best info I can provide after a relatively short-lived stay on Marplan. Good luck with it!





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Judy thread:16105